Jump to content

5-htp for brain fog and depersonalization


Recommended Posts

So I have pretty moderate hppd. From what I know, people say it is only visual symptoms and stuff like that but to me it's much more. I'm sure plenty of us have had problems with brain fog and depersonalization, which may lead to some depression. For me, especially when I wake up in the mornings or from a nap, I even FEEL like I'm trippin. I've had days where I've woken up feeling like I took a hit of acid before I fell asleep or something. So I read on some forums about 5-htp, which is a vitamin that increases serotonin levels in the brain. I read somewhere else that one cause of hppd is not having enough serotonin, so I decided to give it a try. Literally the first pill I took I noticed a difference. As soon as I got back from the vitamin shoppe, I took a pill and that night I slept a full exact 8 hours (and had real dreams that weren't trippy) and when I woke up the next morning, I felt sober. Of course the visuals were still there, but I felt great!! I've continued taking them and continued to feel so much better. There was one day that I decided to wait until later to take a pill when normally I do it in the morning and got my schedule all messed up and in the process I felt the brain fog and depersonalization come right back up. To me, it makes enough of a difference that I can live my everyday life and not have to focus on my hppd as much. Also, because it helped me get better night's worth of sleep, indirectly it's even helping my visuals. Depersonalization wise, now when i look in the mirror i actually see myself and don't always feel like I'm living in a weird type of nightmare. I just wanted to get on here and let people know that this may be a good option worth trying, because I've seen so many threads putting 5-htp down. Also, it's really not that expensive for one a day! (I've also been taking lion's mane, but I read somewhere that it takes months to work so I doubt that's what making me feel better) my only concern is, I've read online that taking 5-htp everyday could have some negative consequences, but I kinda assumed that applied to normal people who didn't need the extra serotonin like I do. Should I be be worried about it? Idk what do you guys think?

  • Upvote 1
Link to comment
Share on other sites

  • 1 month later...
  • 2 weeks later...
  • 8 months later...

Just a note for people who read these things, I figured out that taking 5-htp for long periods of time is bad in the long run because it makes you down regulate your serotonin, which makes things worse in the end. Basically CLONIDINE is what saved me. Shit sucks to take because all you want to do is sleep, but I held out on it for a solid 3 months and when I came off of it, I was nearly cured (oh my, how I missed that feeling of being perfectly fine without any pills). But then I decided to smoke pot and screw myself over all over again. Smdh. So now I'm on buspar to help me finish off this semester. But once school is done in a couple of weeks I'd put up with anything for the possibility of the clonidine curing the extra damage I've done. Literally I think that is the only pill that will actively CURE you instead of just covering up the symptoms. Whoever reads this and you're desperate, please please give it a shot no matter how much it sucks at first.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.